Get your Health question answered in 3 easy steps

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for high blood pressure

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Mon, 25 Aug 2014 in Hypertension and Heart Disease
Question: My husband 49 has been taking Bystolic 5mg (for a week) and Altace 10 mg (for years). His blood pressure is
145/93 about the same as before he started taking his new medication Bystolic. Should we contact his physician now? Or should we give it more time?
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
wait for a while mild hypertensive

Detailed Answer:
Thank you for asking
Waiting for a little while longer would be fine.if not helpful then change of medicine or shuffling of dose would be considered. Meanwhile modify diet and lifestyle regular exercise , lipid lowering , no trans or saturated fats maximum salt intake of no more than 2 gm a day.your husband is mildly hypertensive .He will be fine. Let's wait a bit and give the medications some time.
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on Bystolic

doctor1 MD

i have been on hbp meds for about 6 yrs. now i have been dealing w/ a hot nodule on my thyroid. they have treated w/ meds to shrink it then i had radioactive treatment. now on synthroid. went from hyper to border hypo to hyer (was in ER pulse rate 143). Now taking 10 mg of bystolic each morn, Just took my cuff 97/55 pr 97. Was at Dr today. I am at my wits end! any help.p.s. I have had excessive hair loss.Thank you

doctor1 MD

I have had a very difficult time over the past 3 1/2 years controlling my B/P. The 1st medicine was a simple water pill it controlled my B/P. About 3 mo. into I started to get intensive flank pain. The Doctor did an Ultra-sound and found nothing with the kidneys. About a Mo. later I end up in the hospital and my electrolytes and enzymes levels were all messed up. They said that I had pancreatitis. She took me off the water pill and we have try several other med over the years. One she tried I had a serious reaction to it was called Lisiniprol they keep me on it for 4 mo. before the took me off of it. I was coughing so bad that I was passing out. 5 days off of it I stopped coughing and had not cough untill 2 mo ago. She has try several others that have made me so fatigue I could not function. She put me on Norvast in Oct. and my ankles swelled to the size of softball. I then went to a cardiologist. He but me on Bystolic and Benicar HTC. 3 weeks into the new med. I began to develop a wheeze and a cough. I spoke to the Cardiologist and did not think it had any thing to do will the B/P meds. It continued and I end up 7 days in the Hospital. Again cough and passing out. My blood gasses were 62. They took me off the Bystolic and but me on Cardizem and the Benicar HTC. About 5 days off he Bystolic my cough started to go away but not completely. About the 7th day on the Cardizem I was so tiered I could not function, I was up all night and could not sleep. I spoke to the Cardiologist and I told him I was not taking the Cardizem any more. I am still coughing and at time feel like I going to pass out. They are doing an egg 48 hour brain study this weekend. I am also taking Prilosec. I want off all meds. What should I do?


doctor1 MD

I am taking Amlodipine 5 MG, Clonidine 0.1 MG, Lisinop/HCTZ 20-25 M, and Bystolic 10 MG. I have ran out of my Bystolic and will get them tomorrow. My question is can I take the rest of of high blood pressure meds today with my Bystolic? Thank You!...

doctor1 MD

Hi Dr. XXXXXXX yes this is a followup. I started weaning from the bystolic 2.5mg on Nov 20. 12.5 for 4 days, then 6.25 for 4 days, then 3.125 for 3 days. Last dose on Thursday, Nov 30. On 12-6 I suddenly experienced bounceback blood pressure of...

doctor1 MD

I’m Taking levothyroxine 0.025 ,losartan/ HCTZ 25mg and bystolic 10mg when is it best to take this in am or pm?

doctor1 MD

I have been diagnosed with PVC;s and I am taking Bystolic and magnesium to help with them. Is there any correlation between PVC s and getting sick frequently. Ever since I have had these PVC s I am getting sick about every 2-3weeks with fever, congestion, ear aches, sometimes diarrhea and vomiting

doctor1 MD

I am a 72 year old woman in good health with elevated BP in morning. Started Bystolic ( less than 2 mg at night) My BP was 113/68 with pulse of 62. Am I getting too low? My family doc says too low is a risk factor for stroke in older women. What say?